Here is the schedule for the 2021 Chicago Blues Festival! Times subject to change. This is an experiment meant to bring the Blues Festival to the neighborhoods where the Blues grew up.
12pm-6pm on 43rd street for 5 blocks east of the Green Line (300 to 500 east)
This FREE “Bronzeville Blues” event will present three stages of live blues on Sunday, August 29th in the neighborhood that is the cradle of classic Chicago Blues.
The Forum, 318-324 E. 43rd St Chicago, IL 60653
Greasy Gravy Duo: Matt Hendricks & Rick Sherry
The Checkerboard stage, 423 E. 43rd St. Chicago, IL 60653 (original location, defunct)
The “MOJO” Jam Session with Kenny “Beedy Eyes” Smith
John Primer and Real Deal Blues Band
Big James & The Chicago Playboys
Park 43 540 E 43rd St. Chicago, IL 60653
Gerry Hundt’s Legendary One-Man Band
MUSIC LIVES HERE: RECORD ROW SERIES AT CHESS RECORDS WILLIE DIXON’S BLUES HEAVEN FOUNDATION
2120 S Michigan Ave
*6:00-8:30pm – outdoor performance in the Willie Dixon’s Blues Heaven Garden
Schedule of Events
Sunday, August 29 Joe Pratt and The Source One Band
Sunday, September 5 Sheryl Youngblood
Sunday, September 12 Vino Louden Band
Sunday, September 19 John Primer – duo performance
Music Lives Here – Historical Markers
Chess Records 2120 S. Michigan Ave. 320 E. 21st St.
Constellation Records 1421 S. Michigan
Jerry Butler’s Songwriters Works 1402 S. Michigan Ave.
One-derful Records 1827 S. Michigan Ave.
Vee-jay Records and Brunswick Records 1449 S. Michigan Ave.
AUSTIN – WEST SIDE BLUES
Chicago & Mayfield
Through the years, Chicago’s West Side has cultivated a rich and lasting blues legacy – some of our city’s most legendary blues venues have been located there. To honor this rich and still-vibrant heritage, we will feature some of Chicago’s finest blues artists on Sunday, September 12, at the corner of Chicago and Mayfield in the heart of the city’s Austin neighborhood, beginning at 12:00 noon. Join us to celebrate the living legacy of Chicago blues!
12:00-1:00pm – Larry Taylor (60 min)
1:20-2:20pm – Mary Lane (60 min)
2:40-3:40pm – Jimmy Burns (60 min)
4:00-5:00pm – Mzz Reese (60 min)
5:20-6:20pm – Vance Kelly (60 min)
6:40-8:00pm – Lurrie Bell (80 min)
50th Anniversary of Alligator Records
Millennium Park 201 E. Randolph St. Chicago, IL 60602
Lil’ Ed & The Blues Imperials, Nick Moss Band featuring Dennis Gruenling, Cash Box Kings with special guests, Shemekia Copeland, Billy Branch and Wayne Baker Brooks
CHICAGO BLUES CLUB CITY TOUR
The City of Chicago and CIVL (Chicago Independent Venue League) will partner to present and promote a FREE city-wide Blues club tour with 20 shows in 10 venues. Programs will be free-admission, first-come, first-serve. COVID protocols and social distancing to be implemented and followed, as needed, per CDC guidelines.
B.L.U.E.S. on Halsted, Golden Dagger, Martyrs’, Reggies, Rosa’s Lounge, Taylor Street Tap, The GMan Tavern, The Hideout, The Promontory, The Quarry.
B.L.U.E.S. on Halsted – 2519 N Halsted St, Chicago, IL 60614
Thursday, September 2 Joanna Connor 9:30pm FREE 21+
Friday, September 3 Erwin Helfer with Katherine Davis 9:30pm (60-75 min set) FREE 21+
Saturday, September 4 Rico McFarland 9:30pm FREE 21+
Golden Dagger – 2447 N Halsted St, Chicago, IL 60614
Saturday, September 4 Anne Harris & Dave Herrero (75 min) 6pm doors, 7pm show FREE 21+
Martyrs’ – 3855 N Lincoln Ave, Chicago, IL 60613
Thursday, September 2 Jimmy Johnson Blues Band (75-90 min) Dave Weld and the Imperial Flames (45-60 min) START/END TIME TBD FREE 21+
Friday, September 3 Mike Wheeler Band with Demetria Taylor (75-90 min) Luke Pytel Band (45-60 min) START/END TIME TBD FREE 21+
Saturday, September 4 Mud Morganfield (75-90 min) Chicago Bound Blues Band (45-60 min) START/END TIME TBD FREE 21+
Reggies Music Joint – 2105 S State St, Chicago, IL 60616
Friday, September 3 Billy Branch & The Sons of Blues (75 min) Joey J. Saye Trio (45-60 min) 8pm doors FREE 21+
Rosa’s Lounge – 3420 W Armitage Ave, Chicago, IL 60647
Wednesday, September 1 Pete Galanis Band featuring Dave Herrero (75 min set) 9pm FREE 21+
Thursday, September 2 Chicago Wind featuring Matthew Skoller (75 min set) 9pm FREE 21+
Friday, September 3 Nora Jean Wallace 7:30pm (75 min set) FREE 21+
Saturday, September 4 Jimmy Johnson with Billy Branch 7:30pm (60 min set) FREE 21+
Sunday, September 5 Johnny Iguana’s Chicago Spectacular featuring Matthew Skoller, Billy Flynn, Bill Dickens, Michael Caskey
7:30pm (75 min set) FREE 21+
Taylor Street Tap – 1358 W Taylor St, Chicago, IL 60607
Friday, September 3 The Kinsey Report (75 min set) 8pm FREE 21+
The GMan Tavern – 3740 N Clark St, Chicago, IL 60613
Saturday, September 4 Gerry Hundt 4-8pm 2-40 min sets with intermission
Sunday, September 5 The Smiley Tillmon Band featuring Kate Moss4-8pm 2-40 min sets with intermission
The Hideout – 1354 W Wabansia Ave, Chicago, IL 60642
Thursday, September 2 Devil in a Woodpile (75 min) Erwin Helfer (60 min) START/END TIME TBD
The Promontory – 5311 S Lake Park Ave W, Chicago, IL 60615
Thursday, September 2 Taildragger (75-90 min) Jamiah Rogers (60 min) START/END TIME TBD
The Quarry Chi – 2423 E 75th St, Chicago, IL 60649
Sunday, September 5 Freddie Dixon’s Chicago Blues Allstars (75 min set) 5pm doors open, 6pm start
Monday, September 6 Michael Damani 5pm doors open, 6pm start